×

zbMATH — the first resource for mathematics

Uniformly constructing a series of explicit exact solutions to nonlinear equations in mathematical physics. (English) Zbl 1030.35136
Summary: We devise a new unified algebraic method to construct a series of explicit exact solutions for general nonlinear equations. Compared with most existing methods such as tanh method, Jacobi elliptic function method and homogeneous balance method, the proposed method not only gives new and more general solutions, but also provides a guideline to classify the various types of the solutions according to the values of some parameters. The solutions obtained in this paper include (a) polynomial solutions, (b) exponential solutions, (c) rational solutions, (d) triangular periodic wave solutions, (e) hyperbolic, and soliton solutions, (f) Jacobi, and Weierstrass doubly periodic wave solutions. The efficiency of the method can be demonstrated on a large variety of nonlinear equations such as those considered in this paper, combined KdV-MKdV, Camassa-Holm, Kaup-Kupershmidt, Jaulent-Miodek, \((2+1)\)-dimensional dispersive long wave, new \((2+1)\)-dimensional generalized Hirota, \((2+1)\)-dimensional breaking soliton and double sine-Gordon equations. In addition, the links among our proposed method, the tanh method, the extended method and the Jacobi function expansion method are also clarified generally.

MSC:
35Q53 KdV equations (Korteweg-de Vries equations)
35C10 Series solutions to PDEs
35Q51 Soliton equations
37K10 Completely integrable infinite-dimensional Hamiltonian and Lagrangian systems, integration methods, integrability tests, integrable hierarchies (KdV, KP, Toda, etc.)
Software:
MACSYMA
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ablowitz, M.J.; Clarkson, P.A., Solitons, nonlinear evolution equations and inverse scattering, (1991), Cambridge University Press Cambridge · Zbl 0762.35001
[2] Matveev, V.B.; Salle, M.A., Darboux transformation and solitons, (1991), Springer Berlin · Zbl 0744.35045
[3] Gu, C.H.; Hu, H.S.; Zhou, Z.X., Darboux transformations in soliton theory and its geometric applications, (1999), Shanghai Sci Tech Publ
[4] Esteevez, P.G., Darboux transformation and solutions for an equation in 2+1 dimensions, J math phys, 40, 1406-1419, (1999) · Zbl 0943.35078
[5] Dubrousky, V.G.; Konopelchenko, B.G., Delta-dressing and exact solutions for the (2+1)-dimensional Harry Dym equation, J phys A, 27, 4719-4721, (1994)
[6] Fan, E.G., Darboux transformation and soliton-like solutions for the gerdjikov – ivanov equation, J phys A, 33, 6925-6933, (2000) · Zbl 0960.35093
[7] Hirota, R.; Satsuma, J., Soliton solution of a coupled KdV equation, Phys lett A, 85, 407-408, (1981)
[8] Tam, H.W.; Ma, W.X.; Hu, X.B.; Wang, D.L., The hirota – satsuma coupled KdV equation and a coupled ito system revisited, J phys soc jpn, 69, 45-51, (2000) · Zbl 0965.35144
[9] Olver, P.J., Applications of Lie groups to differential equations, (1993), Springer New York · Zbl 0785.58003
[10] Bluman, G.W.; Kumei, S., Symmetries and differential equations, (1989), Springer Berlin · Zbl 0718.35004
[11] Belokolos, E.; Bobenko, A.; Enol’skij, V.; Its, A.; Matveev, V.B., Algebro-geometrical approach to nonlinear integrable equations, (1994), Springer Berlin · Zbl 0809.35001
[12] Christiansen, P.L.; Eilbeck, J.C.; Enolskii, V.Z.; Kostov, N.A., Quasi-periodic solutions of the coupled nonlinear schrodinger equations, Proc R soc London A math, 451, 685-700, (1995) · Zbl 0866.35110
[13] Alber, M.S.; Fedorov, Y.N., Algebraic geometrical solutions for certain evolution equations and Hamiltonian flows on nonlinear subvarieties of generalized Jacobians, Inverse probl, 17, 1017-1042, (2001) · Zbl 0988.35139
[14] Cao, C.W.; Geng, X.G.; Wang, H.Y., Algebro-geometric solution of the 2+1 dimensional Burgers equation with a discrete variable, J math phys, 43, 621-643, (2002) · Zbl 1052.37050
[15] Wang, M.L.; Zhou, Y.B.; Li, Z.B., Application of homogeneous balance method to exact solutions of nonlinear equations in mathematical physics, Phys lett A, 216, 67-75, (1996) · Zbl 1125.35401
[16] Malfliet, W., Solitary wave solutions of nonlinear wave equations, Am J phys, 60, 650-654, (1992) · Zbl 1219.35246
[17] Hereman, W., Exact solitary wave solutions of coupled nonlinear evolution equations using MACSYMA, Comp phys commun, 65, 143-150, (1996) · Zbl 0900.65349
[18] Parkes, E.J.; Duffy, B.R., An automated tanh-function method for finding solitary wave solutions to nonlinear evolution equations, Comput phys commun, 98, 288-300, (1996) · Zbl 0948.76595
[19] Parkes, E.J., Exact solutions to the two-dimensional Korteweg-de Vries-Burgers equation, J phys A, 27, L497-L502, (1994) · Zbl 0846.35122
[20] Fan, E.G., Extended tanh-function method and its applications to nonlinear equations, Phys lett A, 277, 212-218, (2000) · Zbl 1167.35331
[21] Fan, E.G., Travelling wave solutions for nonlinear equations using symbolic computation, Comput math appl, 43, 671-680, (2002) · Zbl 1002.35107
[22] Yao, Y.X.; Li, Z.B., New exact solutions for three evolution equations, Phys lett A, 297, 196-204, (2002) · Zbl 0995.35003
[23] Li, Z.B.; Liu, Y.P.; Wang, M.L., Exact solitary wave and soliton solutions of the fifth order model equation, Acta math sin, 22, 138-144, (2002) · Zbl 1027.35109
[24] Samsonov, A.M., On exact quasistationary solutions to a nonlinear reaction – diffusion equation, Phys lett A, 245, 527-536, (1998) · Zbl 0947.35029
[25] Porubov, A.V., Exact travelling wave solutions of nonlionear evolution equation of surface-waves in a convecting fluid, J phys A, 26, L797-L800, (1993) · Zbl 0844.76040
[26] Porubov, A.V.; Paeker, D.F., Some general periodic solutions to coupled nonlinear schrodinger equations, Wave motion, 29, 97-109, (1999) · Zbl 1074.35579
[27] Liu, S.K.; Fu, Z.T.; Liu, S.D.; Zhao, Q., Jacobi elliptic function expansion method and periodic wave solutions of nonlinear wave equations, Phys lett A, 289, 69-74, (2001) · Zbl 0972.35062
[28] Liu, S.K.; Fu, Z.T.; Liu, S.D.; Zhao, Q., New periodic solutions to a kind of nonlinear wave equations, Acta phys sin, 51, 10-14, (2002) · Zbl 1202.35134
[29] Akhiezer, N.L., Elements of theory of elliptic functions, (1990), American Mathematical Society Providence
[30] Wang, Z.X.; Xia, X.J., Special functions, (1989), World Scientific Singapore
[31] Wadati, M., Wave-propagation in nonlinear lattice, J phys soc jpn, 38, 673-680, (1975) · Zbl 1334.82022
[32] Mohamad, M.N.B., Exact solutions to the combined KdV and mkdv equation, Math meth appl sci, 15, 73-78, (1992) · Zbl 0741.35071
[33] Zhang, J., New solitary wave solution of the combined KdV and mkdv equation, Int J theor phys, 37, 1541-1546, (1998) · Zbl 0941.35098
[34] Yu, J., Exact solitary wave solutions to a combined KdV and mkdv eqation, Math meth appl sci, 23, 1667-1670, (2000) · Zbl 0988.76014
[35] Hong, W.P., New types of solitary-wave solutions from the combined kdv – mkdv equation, Nuovo cimento b, 115, 117-118, (2000)
[36] Camassa, R.; Holm, D.D., An integrable shallow water equation with peaked solitons, Phys rev lett, 71, 1661-1664, (1993) · Zbl 0972.35521
[37] Fuchssteiner, B.; Fokas, A.S., Syplectic structures, their backlund transformations and hereditary symmetries, Physica D, 4, 47-66, (1981) · Zbl 1194.37114
[38] Fuchssteiner, B., Some tricks from the symmetry-toolbox for nonlinear equations: generalizations of the camassa – holm equation, Physica D, 95, 229-243, (1996) · Zbl 0900.35345
[39] Dai, H.H.; Pavlov, M., Transformations for the camassa – holm equation, its high-frequency limit and the sinh – gordon equation, J phys soc jpn, 67, 3655-3657, (1998) · Zbl 0946.35082
[40] Zenchuk, A.I., The spectral problem and particular solutions to the (2+1)-dimensional integrable generalization of the camassa – holm equation, Physica D, 152-153, 178-188, (2001) · Zbl 0977.35127
[41] Musette, M.; Verhoeven, C., Nonlinear superposition formula for the kaup – kupershmidt partial differential equation, Physica D, 144, 211-220, (2000) · Zbl 0961.35145
[42] Parker, A., A reformulation of the ‘dressing method’ for the sawada – kotera equation, Inverse probl, 17, 885-895, (2001) · Zbl 0983.35120
[43] Parker, A., On soliton solutions of the kaup – kupershmidt equation. I. direct bilinearisation and solitary wave, Physica D, 137, 25-33, (2000) · Zbl 0943.35088
[44] Konopelchenko, B.G.; Dubrovsky, V., Some new integrable nonlinear evolution equation, Phys lett A, 75, 325, (1980)
[45] Hu, X.B.; Wang, D.L.; Qian, X.M., Soliton solutions and symmetries of the 2+1 dimensional kaup – kupershmidt equation, Phys lett A, 262, 409-415, (1999) · Zbl 0983.37092
[46] Dubrovsky, V.G.; Lisitsyn, Y.V., The construction of exact solutions of two-dimensional integrable generalizations of kaup – kuperschmidt and sawada – kotera equations via partial derivative-dressing method, Phys lett A, 295, 198-207, (2002) · Zbl 1041.35066
[47] Jaulent, M.; Miodek, K., Nonlinear evolution equations associated with energy dependent schrodinger potentials, Lett math phys, 1, 43-250, (1976) · Zbl 0342.35012
[48] Matsuna, Y., Reduction of dispersionless coupled KdV equations to the euler – darboux equation, J math phys, 42, 1744-1760, (2001) · Zbl 1053.35121
[49] Zhou, R.G., The finite-band solution of the jaulent – miodek equation, J math phys, 38, 2535-2546, (1997) · Zbl 0878.58039
[50] Zeng, Y.B., Separability and dynamical r-matrix for the constrained flows of the jaulent – miodek hierarchy, Phys lett A, 216, 26-32, (1996) · Zbl 0972.37525
[51] Zhou, R.G., Lax representation, r-matrix method, and separation of variables for the Neumann-type restricted flow, J math phys, 39, 2848-2858, (1998) · Zbl 1002.37031
[52] Ruan, H.Y.; Lou, S.Y., New symmetries of the jaulent – miodek hierarchy, J phys soc, 62, 1917-1921, (1993) · Zbl 0972.37535
[53] Boiti, M.; Leon, J.J.P.; Pempinelli, F., Spectral transformation for a 2-spatial dimension extension of the dispersive long wave equation, Inverse probl, 3, 371-387, (1987) · Zbl 0641.35067
[54] Paquin, G.; Wintermitz, P., Group theoretical analysis dispersive long wave equations in 2 space dimensions, Physica D, 46, 122-138, (1990) · Zbl 0725.35104
[55] Lou, S.Y., Nonclassical symmetry reductions for the disspersive wave equations in shallow water, J math phys, 33, 4300-4305, (1992) · Zbl 0767.35064
[56] Maccari, A., A generalized Hirota equation in 2+1 dimensionas, J math phys, 39, 6547-6551, (1998) · Zbl 0932.35191
[57] Hirota, R., Exact envelope-soliton solutions of a nonlinear wave equation, J math phys, 14, 805-809, (1973) · Zbl 0257.35052
[58] Radha, R.; Lakshmanan, M., Dromion like structures in the (2+1)-dimensional breaking soliton solution, Phys lett A, 197, 7-12, (1995) · Zbl 1020.35515
[59] Lou, S.Y., On the dromion solutions of a (2+1)-dimensional KdV-type equation, Commun theor phys, 26, 487-490, (1996)
[60] Lou, S.Y., Aboundant symmetry structures of the breaking soliton equation, Commun theor phys, 26, 51-56, (1996)
[61] Ruan, H.Y., On the coherent structures of (2+1)-dimensional breaking soliton equation, J phys soc, 71, 453-457, (2002) · Zbl 1080.35540
[62] Goldobin, E.; Sterck, A.; Koelle, D., Josephson vortex in a ratchet potential, Phys rev E, 63, 03111, (2001)
[63] Leung, K.M.; Mills, D.L.; Riseborough, P.S.; Trullinger, S.E., Silitons in the linear-chain anti-ferromagnet leung km, Phys rev B, 27, 4017-4026, (1983)
[64] Salerno, M.; Quintero, N.R., Soliton ratchets, Phys rev E, 65, 025602, (2002)
[65] Lou, S.Y.; Ni, G.J., Deforming some special solutions of the sine-Gordon equation to that of the double sine-Gordon equation, Phys lett A, 140, 33-35, (1989)
[66] Gani, V.A.; Kudryavtsev, A.E., Kink – antikink interactions in the double sine-Gordon equation and the problem of resonance frequencies, Phys rev E, 60, 3305-3309, (1999)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.